Alert archive / Iowa / High Wind Watches in 2016

High Wind Watch 1, NWS Des Moines, IA

March 15, 201628 counties in Iowa

NWS Des Moines, IA issued this high wind watch at Mar 15, 2016, 3:37 AM CDT for 28 counties in Iowa. It took effect at Mar 16, 2016, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 15, 2016, 3:37 AM CDT (08:37 UTC)
In effect from
Mar 16, 2016, 1:00 AM CDT
Expired
Mar 15, 2016, 3:05 PM CDT
In force
Issued by
NWS Des Moines, IA
All 28 counties

Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 88 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

177 
WWUS73 KDMX 150837
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
337 AM CDT TUE MAR 15 2016

...VERY STRONG WINDS EXPECTED LATE TONIGHT INTO WEDNESDAY...

.LOW PRESSURE WILL DEEPEN QUICKLY TONIGHT AS IT LIFTS NORTHEAST
THROUGH EASTERN IOWA AND INTO WISCONSIN. VERY STRONG NORTHWEST
WINDS ARE EXPECT TO DEVELOP ON THE BACK SIDE OF THIS SYSTEM
OVERNIGHT AND CONTINUE INTO WEDNESDAY. THIS SYSTEM HAS THE
POTENTIAL TO PRODUCE WIDESPREAD 60 MPH OR GREATER WINDS.

IAZ004>007-015>017-023>028-034>039-046>050-059>062-151645-
/O.NEW.KDMX.HW.A.0001.160316T0600Z-160317T0100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-
TAMA-DALLAS-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...ROCKWELL CITY...
MANSON...LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...
IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...
CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...
GRINNELL
337 AM CDT TUE MAR 15 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING. 

* TIMING...LATE TONIGHT INTO WEDNESDAY

* WINDS...SUSTAINED 30 TO 40 MPH WINDS WITH GUSTS OVER 60 MPH
  POSSIBLE.

* IMPACTS...SIGNIFICANT CROSS WINDS ESPECIALLY OVER NORTH AND
  SOUTH RUNNING ROADS CAN BE EXPECTED. WINDS IN EXCESS OF 60 MPH
  MAY CAUSE TREE DAMAGE AND POSSIBLE SUBSEQUENT POWER LINE DAMAGE.
  SECURE LOOSE OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
390 
WWUS73 KDMX 151527
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1027 AM CDT TUE MAR 15 2016

...VERY STRONG WINDS EXPECTED LATE TONIGHT INTO WEDNESDAY...

.LOW PRESSURE WILL DEEPEN QUICKLY TONIGHT AS IT LIFTS NORTHEAST
THROUGH EASTERN IOWA AND INTO WISCONSIN. VERY STRONG NORTHWEST
WINDS ARE EXPECT TO DEVELOP ON THE BACK SIDE OF THIS SYSTEM
OVERNIGHT AND CONTINUE INTO WEDNESDAY. THIS SYSTEM HAS THE
POTENTIAL TO PRODUCE WIDESPREAD 60 MPH OR GREATER WINDS.

IAZ004>007-015>017-023>028-034>039-046>050-059>062-152330-
/O.CON.KDMX.HW.A.0001.160316T0600Z-160317T0100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-
TAMA-DALLAS-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...ROCKWELL CITY...
MANSON...LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...
IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...
CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...
GRINNELL
1027 AM CDT TUE MAR 15 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

* TIMING...LATE TONIGHT INTO WEDNESDAY

* WINDS...SUSTAINED 30 TO 40 MPH WINDS WITH GUSTS OVER 60 MPH 
  POSSIBLE. 

* IMPACTS...SIGNIFICANT CROSS WINDS ESPECIALLY OVER NORTH AND 
  SOUTH RUNNING ROADS CAN BE EXPECTED. WINDS IN EXCESS OF 60 MPH 
  MAY CAUSE TREE DAMAGE AND POSSIBLE SUBSEQUENT POWER LINE 
  DAMAGE. SECURE LOOSE OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

REV
038 
WWUS73 KDMX 152005
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
305 PM CDT TUE MAR 15 2016

...VERY STRONG WINDS EXPECTED LATE TONIGHT INTO WEDNESDAY...

.LOW PRESSURE WILL QUICKLY STRENGTHEN TONIGHT AS IT LIFTS
NORTHEAST THROUGH EASTERN IOWA AND INTO WISCONSIN. VERY STRONG
WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP ON THE BACK SIDE
OF THIS SYSTEM BEGINNING TONIGHT. A SECOND SURGE OF STRONGER WINDS
WILL RE-DEVELOP FROM MID-MORNING WEDNESDAY THROUGH WEDNESDAY
EVENING. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SUSTAINED WINDS
FROM 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. THE STRONGEST
WINDS ARE EXPECTED ALONG AND NORTH OF U.S. HIGHWAY 30.

IAZ004>007-015>017-023>028-034>039-047>050-160415-
/O.UPG.KDMX.HW.A.0001.160316T0600Z-160317T0100Z/
/O.NEW.KDMX.HW.W.0002.160316T0600Z-160317T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...ROCKWELL CITY...
MANSON...LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...
IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...
CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...BOONE...
AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...GLADBROOK
305 PM CDT TUE MAR 15 2016

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE TONIGHT THROUGH WEDNESDAY EVENING

* WINDS...SUSTAINED 30 TO 40 MPH WINDS WITH GUSTS OVER 60 MPH 
  POSSIBLE. 

* IMPACTS...SIGNIFICANT CROSS WINDS WILL OCCUR OVER NORTH TO SOUTH
  RUNNING ROADS. WINDS IN EXCESS OF 60 MPH MAY CAUSE HIGH PROFILE
  VEHICLES AND SEMI TRUCKS TO LOOSE CONTROL OR OVERTURN. TREE
  DAMAGE AND SUBSEQUENT POWER LINE DAMAGE IS ALSO POSSIBLE.
  SECURE LOOSE OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IAZ046-059>062-160415-
/O.UPG.KDMX.HW.A.0001.160316T0600Z-160317T0100Z/
/O.NEW.KDMX.WI.Y.0002.160316T1200Z-160317T0000Z/
GREENE-DALLAS-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...JEFFERSON...PERRY...WAUKEE...ADEL...
DES MOINES...NEWTON...GRINNELL
305 PM CDT TUE MAR 15 2016

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...SUSTAINED 25 TO 35 MPH WINDS WITH GUSTS OVER 50 MPH
  POSSIBLE.

* IMPACTS...SIGNIFICANT CROSS WINDS WILL OCCUR OVER NORTH TO SOUTH
  RUNNING ROADS. WINDS IN EXCESS OF 50 MPH MAY CAUSE HIGH PROFILE
  VEHICLES AND SEMI TRUCKS TO LOOSE CONTROL. TREE DAMAGE AND
  SUBSEQUENT POWER LINE DAMAGE IS ALSO POSSIBLE. SECURE LOOSE
  OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ033-044-045-057-058-071>075-082>086-094>097-160415-
/O.NEW.KDMX.WI.Y.0002.160316T1200Z-160317T0000Z/
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-ADAIR-MADISON-WARREN-MARION-
MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-
DAVIS-
INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL...AUDUBON...
EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
305 PM CDT TUE MAR 15 2016

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY. 

* TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...SUSTAINED 25 TO 35 MPH WINDS WITH GUSTS OVER 50 MPH
  POSSIBLE.

* IMPACTS...SIGNIFICANT CROSS WINDS WILL OCCUR OVER NORTH TO SOUTH
  RUNNING ROADS. WINDS IN EXCESS OF 50 MPH MAY CAUSE HIGH PROFILE
  VEHICLES AND SEMI TRUCKS TO LOOSE CONTROL. TREE DAMAGE AND
  SUBSEQUENT POWER LINE DAMAGE IS ALSO POSSIBLE. SECURE LOOSE
  OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOWLE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this high wind watch went out at Mar 15, 12:07 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 15, 12:07 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1207 AM CDT TUE MAR 15 2016

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
ISSUED AT 350 PM CDT MON MAR 14 2016

MAIN CONCERNS OVERNIGHT WILL BE THUNDER THREAT AND POTENTIAL FOR
ELEVATED STORMS WITH ISOLATED SVR HAIL. STRATUS HAS HELD ON MOST
AREAS THROUGH NOON BUT NOW GIVING WAY TO MIXED LAYER CU ALONG WITH
SUNSHINE OVER THE WESTERN/SOUTHERN AREAS. WE REMAIN IN THE WARM
SECTOR WITH WARM AND MOIST AIR EXPECTED OVERNIGHT AHEAD OF A NEW
WAVE EJECTING OUT OF THE WESTERN PLAINS CROSSING KANSAS TONIGHT.
BY 12Z THE SFC LOW SHOULD BE NEARING NORTHEAST KS WITH A WEAK LOW
LEVEL JET IMPINGING ON AN ELEVATED BOUNDARY OVER SOUTHERN IOWA.
ALONG THE NOSE OF THE JET AN EXPANDING AREA OF ELEVATED CONVECTION
IS LIKELY/ THUNDERSTORMS ARE EXPECTED TO BREAK OUT NEAR THE IOWA
NEBRASKA KANSAS BORDER NEAR 06Z AND EXPAND NORTHEAST INTO THE
REGION OVERNIGHT. BUFR SOUNDINGS SUPPORT ELEVATED CONVECTION WITH
CAPE ABOVE THE MIXED LAYER. THE EURO FORECASTS 600 TO 1000 J/KG OF
ELEVATED CAPE BY 06Z WITH INCREASING 0-6 KM BULK SHEAR TO 35 TO
45KT BY 12Z SOUTH HALF OF THE AREA. THIS SHOULD BE ENOUGH TO DRIVE
HAIL AND POTENTIALLY SOME ISOLATED SVR REPORTS OVERNIGHT...MAINLY
CLOSER TO THE NOSE OF THE JET OVER THE SOUTHERN/SOUTHEAST AREAS.
LOWS WILL BE QUITE MILD TONIGHT WITH READINGS IN THE LOWER 50S.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 350 PM CDT MON MAR 14 2016

NEGATIVELY-TILTED H300 TROUGH AND 140KT JET STREAK WILL DIG
SOUTHEASTWARD ACROSS NEBRASKA TOMORROW MORNING. THIS WILL CAUSE A
SURFACE LOW TO EJECT E/NE ACROSS THE REGION AND DEEPEN INTO A
APPROXIMATELY 990 MB CYCLONE OVER THE WESTERN GREAT LAKES BY 18Z
WEDNESDAY. THE 12Z NAM/GFS/EC HAVE BUDGED LITTLE FROM THEIR
PREVIOUS RESPECTIVE CAMPS ON THE EVOLUTION AND POSITION OF THE
LOW/TROUGH TOMORROW MORNING. THE DOMESTIC MODELS TAKE A WEAKER LOW
ALONG THE IOWA/MINNESOTA BORDER WHILE THE EC RAPIDLY DEEPENS THE
LOW AND LIFTS IT ACROSS SOUTHEAST IOWA. GIVEN THE DYNAMIC NATURE
OF THE SYSTEM...IT IS NOT TOO SURPRISING THAT THE MODELS ARE STILL
STRUGGLING TO RESOLVE THE SURFACE FEATURES LESS THAN 24 HOURS OUT
AND OVERALL FORECAST CONFIDENCE FOR TOMORROW IS LOWER THAN NORMAL.
CONTINUED THE GOING TREND OF TAKING THE BULK OF THE PRECIP THROUGH
TUESDAY MORNING WITH THE SURFACE TROUGH WITH LINGERING CHANCES
THROUGH THE AFTERNOON...BUT SHOULD THE EC SOLUTION PAN
OUT...PRECIP COULD LINGER WELL INTO THE AFTERNOON.

THE LOW PLACEMENT WILL ALSO DICTATE THE THUNDERSTORM THREAT DURING
THE EARLY AFTERNOON ON TUESDAY. A NARROW WINDOW OF SURFACE-BASED
CONVECTION IS POSSIBLE DURING THE 18 TO 21Z TIMEFRAME IN THE
EASTERN CWA WITH MLCAPE VALUES IN THE 500 TO 1000 J/KG RANGE. DEEP
SHEAR PROFILES OF 40 TO 60 KTS AND CLOSE PROXIMITY TO THE SURFACE
LOW COULD YIELD MULTIPLE MODES OF SEVERE WEATHER...BUT THE THREAT
WINDOW IS SMALL AND STORMS WILL QUICKLY MOVE NORTHEAST AT 40 KTS
AND OUT OF THE CWA.

A REX BLOCK WILL DEVELOP OVER THE NORTHERN CONUS AND SOUTHERN
CANADA BY MIDWEEK WITH COOL CYCLONIC NORTHWESTERLY FLOW ACROSS
THE REGION ALLOWING TEMPERATURES TO FALL TO MORE SEASONABLE VALUES
FOR THE LATTER HALF OF THE WEEK INTO NEXT WEEKEND. AN INFLUX OF
MID LEVEL DRY AIR AND STEEPENING LAPSE RATES WILL LEAD TO GUSTY
WINDS DURING THE DAY ON WEDNESDAY. BOTH GFS AND NAM BUFR SOUNDINGS
DEPICT A DOWNRIGHT IMPRESSIVE MIXED LAYER WEDNESDAY AFTERNOON WITH
NEAR ADIABATIC LAPSE RATES UP TO 500 TO 700 MB. WHILE SUSTAINED
WINDS WILL NOT BE TOO STRONG OWING TO A RELAXING PRESSURE
GRADIENT...IT WOULD NOT BE SURPRISING TO SEE GUSTS OVER 40 KTS.

AN INVERTED SURFACE TO H850 TROUGH WILL SAG SOUTHWARD BETWEEN
THURSDAY AND FRIDAY AND BRING THE POSSIBILITY OF RAIN AND A
NIGHTTIME RAIN/SNOW MIX TO MOSTLY THE NORTHERN HALF OF THE STATE.
AN APPROACHING PV ANOMALY WILL HELP FUEL ANOTHER ROUND OF PRECIP
ON SATURDAY BEFORE UPPER LEVEL RIDGING BUILDS IN FOR LATE IN THE
WEEKEND AND EARLY NEXT WEEK.

&&

.AVIATION...15/06Z
ISSUED AT 1204 AM CDT TUE MAR 15 2016

LATEST HRRR HAS A DECENT HANDLE ON CONVECTIVE TRENDS OVERNIGHT
WITH TIMING ACROSS THE TAF LOCATIONS B/T 8-11Z FROM WEST TO EAST.
SUB-SEVERE ANTICIPATED BUT CANNOT RULE OUT BRIEF HEAVY RAIN. MVFR
AND EVEN BRIEF IFR CIGS ARE LIKELY DURING THE AFOREMENTIONED TIME.
SHOULD BE A BREAK IN THE PRECIP MID TO LATE MORNING BEFORE THE CAA
DEVELOPS AND BRINGS SHOWER/DRIZZLE ACTIVITY DURING THE AFTERNOON.
BETTER POTENTIAL HERE FOR IFR CIGS. STRONG WINDS DEVELOP TOWARDS
00Z WEDNESDAY AND INCREASED WIND GUSTS TUESDAY NIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...SKOW
AVIATION...PODRAZIK
Hazardous weather outlook, Mar 14, 3:53 PM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT MON MAR 14 2016

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-152100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
353 PM CDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY
PRODUCE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...BUT A STRONG STORM IN THE EAST CANNOT BE
RULED OUT DURING THE EARLY AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:05 PM CDTHigh Wind WarningDMXBlack Hawk, Boone, Bremer, Butler, Calhoun, Cerro Gordo and 17 more22 hr
Mar 15, 3:05 PM CDTWind AdvisoryDMXAdair, Appanoose, Audubon, Black Hawk, Boone, Bremer and 41 more28 hr

Nearby

High Wind Watches in Iowa, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.